Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Severe acidity after taking food - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi, I have a chronic stomach problem...dont know whether it is IBS or colon problem...I do know that I have GERD...
Doctor :   Hi
User :   Hi
Doctor :   I am Dr. XXX
Doctor :   What is the problem?
User :   Severe acidity after 20-30 mts of taking food...even veg food...problem has increased over last 2 or 3 months...feel like puking sometimes
Doctor :   What medicines are you taking?
Doctor :   Are you with me?
User :   ranitine or pantoprazole sometimes sometimes...not on regular basis...also there's a persistent colon mucous discharges though...not always...long back I treated myself with metronidazole and oflaxacin
Doctor :   the pantoprazole therapy is for prolonged time
Doctor :   It will not work if you take it as a choice basis
Doctor :   What is your age and gender
User :   just last week i had severe stomach bloating...doc gave me ornidazole+ofloxacin...twice daily for 3 I think infection has been taken care of?
User :   How long this therapy? My age : 32 gender : male...
Doctor :   We cannot say it now, as you may need an Endoscopy
Doctor :   by a Gastroenterologist
Doctor :   There are different reasons for the problems
Doctor :   which can be confirmed after investigation
Doctor :   GERD, Dyspepsia, Peptic Ulcer disease
Doctor :   So it is better to see a Gastroenterologist first
User :   No one to guide prescribe only PPI's or H2 blockers...need to know what cud be the possible reasons...long back I had a test...calcium was double than what it sud be in my system
Doctor :   He may put you on right treatment
Doctor :   Ok, If doctors prescribe PPI or H2 blockers it is a course for sometime
Doctor :   and not taking by your choice
Doctor :   It may be for 4 to 6 weeks
Doctor :   I have few more tips for you
User :   To b true no good Gastroenterologists here...dont give much time...GERD, Dyspepsia, Peptic Ulcer disease...whats the first line treatment for this? combination of PPI and H2 blockers?
User :   pls help...
Doctor :   Avoid coffee, mint,
Doctor :   All dairy products
Doctor :   Walking for 10 minutes after a meal shall help
User :   I have done that...i've liquor tea...dont take coffee...sometimes light food most of the time...i was taking apple vinegar also to balance overall pH level of my blood...
Doctor :   You say that you had done that, It should not be one time program
Doctor :   It should be perennial
Doctor :   The symtoms would not subside with 2 months or 6 months of exercise and lifestyle modifications
Doctor :   Black coffee can be offender
User :   Black coffee not always...once in a month...wat else do u need to know? We'll eliminate and conclude...
Doctor :   What is your weight?
Doctor :   and height
User :   68kgs...5 ft 8 inches...exercise twice weekly...not heavy...
Doctor :   Ok the weight is ideal
Doctor :   The doctor usually put on the lifestyle modifications with a trial course of PPI for few months
Doctor :   and if the symptoms do not subside the next step is Endoscopy
Doctor :   Checking for H pylori infection is also needed
Doctor :   Since you have already taken antibiotics
Doctor :   it should have been treated
Doctor :   Did you follow?
User :   yes i think because i took metronidazole 200 mg+oflaxacin 400 mg for 10 days some time back for suspected h pylori...stool is mucous discharges at present...but irritation in colon persists not very sever though...
User :   Sir r u there?
Doctor :   ys
Doctor :   I am here
User :   Can it be IBS?
Doctor :   Look IBS is a diagnosis of exclusion
Doctor :   Every thing should be ruled out
Doctor :   before this is made
Doctor :   It cannot be IBS
User :   I had a long psychiatric treatment for depression...
Doctor :   unless otherwise unexplained by other diagnsosi
Doctor :   ok
User :   any side effects?
Doctor :   Are you still undergoing?
Doctor :   Is your symptom under control?
User :   no...i was taking paroxetine and sodium valproate mainly...i'm perfectly ok now...used to have clonazepam also...
Doctor :   Are you still taking them
User :   clonazepam very rarely...others stopped 1 yr back.
Doctor :   I do not think this problem is a sideeffect of those medicines
Doctor :   that were stopped a year back
User :   ok...
User :   My work is very stressful though and when I get angry or stressed I have this acidity problem...
Doctor :   Yeah that can be related
User :   Will anti-histamines work?
Doctor :   Yes
Doctor :   Do not be skeptical about Doctors
Doctor :   If you do not believe them, believe me you will not be able find a solution for your problem
User :   I have reasons for doctors here...:-)
User :   My father passed away due to the insensitivity of a renowned doctor...not that he wud have lived for ever but at least he cud have passd way in peace...
Doctor :   That is again personal
Doctor :   Ok let us come back to your problem
Doctor :   IBS cannot be diagnosed unless other are ruled out
Doctor :   The next step I suggest for you is
Doctor :   Seeing a gastroenterologist
Doctor :   for a retrial of PPI or H2 blockers or triple therapy
Doctor :   or else if he decides to go for Endoscopy
User :   Whats triple therapy?
Doctor :   Combination of Antacids and antibiotics
Doctor :   at low dose for extended period of time
User :   What sud be the dose?
User :   and time?
Doctor :   did you get lipid profile and thyroid profile done?
User :   yes...normal
Doctor :   Hypercalcemia and Hyperacidity have a relation
User :   I had this test very long back...calcium was double in my body...doc didnt treat for it...
User :   wat sud be the Combination of Antacids and antibiotics? and wat dose?
Doctor :   They are prescription based and it is improper to prescribe you without knowing the real reason of the problem
Doctor :   Prescription based drugs come with a packet of side effects
Doctor :   Since you have already used on them, I do not want to take a chance of you taking them without proper follow up and observation
User :   Can u suggest someone?
Doctor :   Which city are you in?
User :   XXX
Doctor :   XXX
User :   Any address?
User :   can I refer ur name?
Doctor :   XXX
Doctor :XXX
Doctor :   he is XXX
Doctor :   Professor of Gastroenterology & Head,
Department of Gastroenterology,
User :   Ok...right in front of my office...
User :   can I refer ur name?
Doctor :   We have good reviews about him on our portal
Doctor :   hence I referred you
User :   Ok...will visit him tmrw...thanks for ur help Sir...
Doctor :   Thanks for consulting
Doctor :   Bye for now
User :   Goodnight...
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor